Reddened, Peeling And Sore Skin After Using Tretinoin?
if tretinoin side effects are felt. Like the skin is red, peeling and feels sore. Should its use be stopped?
Hello Nismara, thank you for the question for HealthReplies.com
Tretinoin is a derivative of vitamin A which is widely used for the treatment of acne and early antiaging. Some of the side effects of using this cream include redness of the skin, dry skin, itching and burning skin, scaly skin, sensitivity to sun exposure, and worsening of acne in the first 2-4 weeks of use. These side effects will usually begin to decrease by continuing to use them regularly.
To help reduce the side effects you feel, you can try the following:
ask your doctor to reduce the concentration of tretinoin given (using a lower concentration of tretinoin)
You can alternate using tretinoin (eg using it every 2-3 days) to give your skin a break to heal.
use a skin moisturizer if the skin feels very dry
do not use other products that can further irritate the skin (for example, other creams or soaps that contain alcohol)
avoid using cosmetics for a while
avoid direct sun exposure, use hats, umbrellas, and sunscreen when going out.
If indeed the irritation on your face is very severe, stop using it and consult your dermatologist again.
So much information from me, hopefully it will be enough to answer
dr. irna cecilia